Hi, I have been prescribed celexa for my anxiety problems which were chest pains, dizzyness, loss of concentration etc. I have been on 20 mg now for about a month and a half and I was wondering how long it takes for a case like mine to recover and finally come off celexa. Also one weird thing ive noticed is that my eye is twitching a lot which is the only side effect I have from this drug. Will it go away? Anyone else taking celexa for anxiety?
Yes I take it but I haven't had the eye twitching thing yet and my doctor just bumped me to 40mg. As for how long it takes to come off I have heard that the doctor usually wants to go for 6 months on meds to rehabilitate. I think that is probably the shortest time they will go.
No one here can really say when you come off of Celexa. It's a medication that works to combat depression and anxiety--often those two go hand-in-hand. It's not a miracle pill that one day you're suddenly better and can come off of taking it. The process is something you need to work on as well.
For some reason this example worked for me while growing up:
You have a leaky roof (your brain has a chemical imbalance) and at this point you're trying things (celexa, medication, etc) to fix the leak. One often thinks the problem is solved as the roof isn't leaking anymore (you're feeling much better, the anxiety is gone, you feel like a million bucks) so you stop trying to fix the leak (go off medication) and continue on. Everything that has been done to this point has been a temporary fix.
What I mean by this is when you take medication, often the result is feeling better so naturally we assume we don't need it anymore and go off of it. I feel the biggest issue around anxiety and medication is that people do not work on themselves while ON the medication. Change your diet, exercise, find your anxiety triggers, meditation, go to cognitive behavioural therapy!!, etc--all things one can do to help ease anxiety. The list can go on and on. It's up to YOU. Not learning about anxiety, changing my lifestyle, and dealing with things when I was on medication was my biggest mistake. I feel it completely set me back emotionally. Needless to say it was a big shock when that bandaid came off.
I'm NOT saying you'll never be off medication. That is up to you and your doctor on how to proceed. You just need to make a few changes to your life to help you co-exist with anxiety. Taking a pill can only do so much or go so far. You have to meet it half way too.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.